Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 142, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 27, 2016, 3:56 PM MDT for Deuel County, Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2016, 3:56 PM MDT (21:56 UTC)
- Expired
- Jun 27, 2016, 4:30 PM MDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 50.0 mph
County Deuel County, NE
The radar
The North Platte radar (KLNX), 178 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:00 PM MDT | HAIL 1 | 6 Se Chappell, NE | HAIL AT LEAST QUARTER SIZE. WIND GUSTS EST 50-60 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 1:50 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2519 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533
WUUS53 KLBF 272156
SVRLBF
NEC049-272230-
/O.NEW.KLBF.SV.W.0142.160627T2156Z-160627T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM MDT MON JUN 27 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 430 PM MDT
* AT 355 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JULESBURG...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...TENNIS BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
BIG SPRINGS...BARTON AND GOLDENEYE STATE WILDLIFE MANAGEMENT AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO SHELTER INSIDE A STRONG BUILDING... AND STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4106 10254 4114 10231 4112 10206 4101 10205
4100 10246 4101 10248
TIME...MOT...LOC 2155Z 313DEG 24KT 4103 10232
HAIL...2.50IN
WIND...<50MPH
$$
JWS2 follow-up statements
429
WWUS53 KLBF 272205
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
405 PM MDT MON JUN 27 2016
NEC049-272230-
/O.CON.KLBF.SV.W.0142.000000T0000Z-160627T2230Z/
DEUEL NE-
405 PM MDT MON JUN 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHERN DEUEL COUNTY...
AT 404 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JULESBURG...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...TENNIS BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
BIG SPRINGS...BARTON AND GOLDENEYE STATE WILDLIFE MANAGEMENT AREA.
THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 85 AND
108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4106 10254 4114 10231 4112 10206 4101 10205
4100 10246 4101 10248
TIME...MOT...LOC 2204Z 314DEG 16KT 4101 10230
HAIL...2.50IN
WIND...<50MPH
$$
JWS672
WWUS53 KLBF 272229
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
429 PM MDT MON JUN 27 2016
NEC049-272239-
/O.EXP.KLBF.SV.W.0142.000000T0000Z-160627T2230Z/
DEUEL NE-
429 PM MDT MON JUN 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DEUEL COUNTY WILL
EXPIRE AT 430 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
THE PANHANDLE OF AND SOUTHWESTERN NEBRASKA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.
LAT...LON 4106 10254 4114 10231 4112 10206 4101 10205
4100 10246 4101 10248
TIME...MOT...LOC 2228Z 313DEG 24KT 4101 10230
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:05 PM MDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 27, 2:05 PM MDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service North Platte NE 305 PM CDT MON JUN 27 2016 .SHORT TERM...(This evening through Tuesday) Issued at 305 PM CDT Mon Jun 27 2016 Surface based thunderstorms are developing this afternoon across the Nebraska panhandle as expected, while other more isolated elevated thunderstorms continue farther to the east. Short term high resolution models are insistent that a small MCS will organize from the developing activity in the Nebraska panhandle, and roll southeast through southwest Nebraska this evening. Initially storms across the panhandle will likely be supercells, with large hail the main threat. This evening as the MCS develops, strong winds will also be possible in addition to large hail. Storms should have exited the area by midnight or shortly after. Some mid level instability will remain into Tuesday morning, and the NAM does develop some isolated elevated thunderstorms Tuesday morning, so will continue the mention in the forecast. Otherwise expect surface based thunderstorm development by late afternoon across northwest Nebraska ahead of a decent mid level wave dropping southeast into the region. Again, supercells expected initially with a fairly large MCS developing by Tuesday evening across much of western and southwest Nebraska. .LONG TERM...(Tuesday night through Monday) Issued at 305 PM CDT Mon Jun 27 2016 The main forecast challenge Tuesday night through Saturday is precipitation. Periods of thunderstorms are likely with northwest flow aloft and several wave or trough passages. Severe weather potential enhanced Tuesday night west of a Gordon through North Platte line and a slight risk further east to a Valentine thorugh Broken Bow line. Models have been consistent with an mcs developing off the Black Hills region southeastward across western Nebraska. discrete supercells should evolve into a forward propagating mcs, with heavy rainfall and damaging wind gusts the main severe threats. Heavy rainfall is forecast across the western Sandhills and into the Platte River system. widespread half inch to inch amounts are likely with a strip to two inch rainfall amounts possible. With most river below actions stage, no immediate concerns for any river flooding. Additional chances for thunderstorms to organize each afternoon and evening period Wednesday through Friday. Upper flow becomes more zonal this weekend, although storm chances still exist. Highs should be held in the low 80s through Friday, warming into the 90s by Sunday and Monday of next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1145 AM CDT Mon Jun 27 2016 Scattered thunderstorms are again expected to develop late this afternoon across the Nebraska panhandle. The storms are expected to track southeast across southwest Nebraska this evening. These may impact the KLBF terminal mid evening. Otherwise look for VFR conditions across all of the area. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...Taylor LONG TERM...Roberg AVIATION...Taylor
Hazardous weather outlook, Jun 27, 2:34 PM MDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT MON JUN 27 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-282045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 334 PM CDT MON JUN 27 2016 /234 PM MDT MON JUN 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE NEBRASKA PANHANDLE LATE THIS AFTERNOON...AND THEN MOVE SOUTHEAST INTO PORTIONS OF SOUTHWEST NEBRASKA THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK ACROSS THE OUTLOOK AREA AS A FRONT STALLS ACROSS THE REGION. THE FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT EACH DAY. THERE IS A RISK OF SEVERE THUNDERSTORMS WEST OF A VALENTINE TO BROKEN BOW LINE TUESDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. CHANCES FOR THUNDERSTORMS WILL CONTINUE MID TO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS THE NEBRASKA PANHANDLE AND SOUTHWEST NEBRASKA LATE THIS AFTERNOON AND EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Local storm report, Jun 27, 2:07 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 4 NNW CRESCENT LAKE NWR 41.79N 102.44W
06/27/2016 E1.00 INCH GARDEN NE PUBLIC
&&
MOLDANLocal storm report, Jun 27, 2:20 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL CRESCENT LAKE NWR 41.74N 102.41W
06/27/2016 M1.00 INCH GARDEN NE PARK/FOREST SRVC
&&
MOLDANLocal storm report, Jun 27, 2:35 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 7 NNW OSHKOSH 41.50N 102.40W
06/27/2016 M1.00 INCH GARDEN NE PUBLIC
HAIL WAS SLIGHTLY LARGER THAN QUARTERS
0324 PM TSTM WND GST 7 NNW OSHKOSH 41.50N 102.40W
06/27/2016 E70 MPH GARDEN NE PUBLIC
WINDS WERE ESTIMATED AT 70+ MPH. 1400 POUND ROUND BALES
WERE ROLLED ACROSS THE PASTURE, IN ADDITION TO 45 POUND
FEED PALLETS BEING MOVED 20+ FEET. TRAMPOLINE WHICH WAS
ANCHORED BY 1 FOOT STAKES, AND WAS LAUNCHED INTO THE AIR
WITH UNKNOW LANDING LOCATION.
&&
MOLDANLocal storm report, Jun 27, 2:53 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 9 WSW OSHKOSH 41.36N 102.50W
06/27/2016 M1.50 INCH GARDEN NE PUBLIC
ONE WINDOW WAS CRACKED AT THE RESIDENTS
&&
MOLDANLocal storm report, Jun 27, 3:27 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
427 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 9 NNE CHAPPELL 41.21N 102.40W
06/27/2016 M1.75 INCH DEUEL NE PUBLIC
GROUND IS COVERED BY GOLF BALL SIZE HAIL. WINDS WERE
ESTIMATED AT 50 MPH. RESIDENTS SUSPECTED WHEAT CROP WAS
SEVERLY DAMAGED, BUT HAD YET TO ASSESS DAMAGE.
&&
MOLDANLocal storm report, Jun 27, 3:44 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
444 PM CDT MON JUN 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 NE CHAPPELL 41.15N 102.40W
06/27/2016 E1.75 INCH DEUEL NE PUBLIC
HAIL WAS JAGGED AND IRREGULARLY SHAPED INITIALLY
&&
MOLDANThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:05 PM MDT | Special Weather Statement | LBF | Cherry | 40 min |
| Jun 26, 6:08 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 37 min |
| Jun 26, 6:20 PM MDT | Special Weather Statement | LBF | Grant | 40 min |
| Jun 26, 6:40 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 65 min |
| Jun 26, 7:30 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 60 min |
| Jun 26, 7:46 PM MDT | Special Weather Statement | LBF | Grant | 29 min |
| Jun 26, 8:13 PM MDT | Special Weather Statement | LBF | Hooker | 32 min |
| Jun 26, 8:27 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 63 min |
| Jun 26, 9:12 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 48 min |
| Jun 26, 9:26 PM MDT | Special Weather Statement | LBF | Hooker | 49 min |
| Jun 26, 9:31 PM MDT | Special Weather Statement | LBF | Logan | 29 min |
| Jun 26, 9:59 PM MDT | Special Weather Statement | LBF | Frontier | 46 min |
| Jun 27, 1:23 AM MDT | Areal Flood Warning | LBF | Hooker, Thomas | 6 hr |
| Jun 27, 1:16 PM MDT | Special Weather Statement | LBF | Garden | 44 min |
| Jun 27, 1:21 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 24 min |
| Jun 27, 1:43 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 47 min |
| Jun 27, 2:09 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 36 min |
| Jun 27, 2:27 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 48 min |
| Jun 27, 2:37 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 23 min |
| Jun 27, 2:52 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 23 min |
| Jun 27, 2:59 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 29 min |
| Jun 27, 3:13 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 47 min |
| Jun 27, 4:44 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 61 min |
| Jun 27, 5:40 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.